Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 6, 2022, 1:13 AM CDT for Barton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2022, 1:13 AM CDT (06:13 UTC)
- Expired
- May 6, 2022, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barton County, MO
The radar
The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WGUS53 KSGF 060613
FFWSGF
MOC011-061215-
/O.NEW.KSGF.FF.W.0020.220506T0613Z-220506T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
113 AM CDT Fri May 6 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Barton County in southwestern Missouri...
* Until 715 AM CDT Friday.
* At 113 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lamar, Golden City, Lamar Heights, Kenoma and Boston.
This includes the following low water crossings...
Muddy Creek at Highway 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3736 9435 3754 9431 3754 9422 3750 9408
3740 9408 3739 9408 3738 9408 3735 9408
3735 9412 3735 9417 3735 9419 3735 9423
3735 9425 3735 9427 3735 9431
FLASH FLOOD...RADAR INDICATED
$$
JT1 follow-up statement
115
WGUS73 KSGF 061211
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
711 AM CDT Fri May 6 2022
MOC011-061221-
/O.EXP.KSGF.FF.W.0020.000000T0000Z-220506T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barton MO-
711 AM CDT Fri May 6 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 715 AM CDT THIS MORNING FOR
SOUTHEASTERN BARTON COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat, but residual flooding from recent heavy rain will
continue. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1000 AM CDT for portions of
southeast Kansas. Portions of Missouri.
LAT...LON 3736 9435 3754 9431 3754 9422 3750 9408
3740 9408 3739 9408 3738 9408 3735 9408
3735 9412 3735 9417 3735 9419 3735 9423
3735 9425 3735 9427 3735 9431
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 6, 12:11 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 6, 12:11 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1211 AM CDT Fri May 6 2022
...AVIATION UPDATE...
Key Messages:
1. River flooding ongoing from previous rainfall.
2. A few strong to severe storms are possible late this afternoon
and evening, mainly south of Highway 60. Locally heavy rain, wind
gusts up to 60 mph, and quarter sized hail are the primary
hazards.
3. Significant warmup is in the forecast for next week.
.SHORT TERM...(This evening through tonight) Issued at 111 PM CDT
Thu May 5 2022
Widespread flooding and flash flooding has been ongoing this
morning, as generally 3-5 inches of rain have fallen in the last
24 hours with localized swaths up to 6-7 inches. Additional
showers and storms are currently making their way northeast into
our area from Arkansas and Oklahoma. Good moisture return this
afternoon will help push PWATs into the 1.6-1.8 inch range. Another
0.75-1.5 inches of rainfall are expected through tonight, with up
to 2 inches locally in stronger storms. The Flood Watch has been
extended into Friday morning.
Regarding the severe threat, a few strong to marginally severe
storms are possible late this afternoon into the early evening,
mainly south of Highway 60. Moderate to strong mid-level lapse rates
and a strengthening low- level jet will support the development of
elevated storms with gusts up to 60 mph and hail up to the size
of quarters. However, recent CAM guidance suggests some surface
based CAPE may develop along the MO/AR border as the warm front
pushes into southern Missouri. While the severe threat diminishes
after midnight, additional showers and storms are expected
overnight. Showers will finally exit our CWA Friday morning as the
surface low slips northeastward.
.LONG TERM...(Friday through Thursday) Issued at 111 PM CDT Thu
May 5 2022
Friday will bring some much-needed relief with the return of drier
conditions. Clouds will linger through most of the afternoon but
should start to clear out by the evening. These clouds should keep
temperatures cool as highs likely won't get out of the mid 60s.
Saturday will mark the start of a warming trend as an upper-level
ridge begins to build over the Plains. A blocking pattern looks to
take hold for much of the work week, keeping our area warm and
dry.
Unseasonably warm temperatures are in the forecast from Sunday
through Thursday. Extreme Forecast Index and Shift of Tails are
indicating a strong likelihood for notably warm temperatures
relative to climatology. NBM high temperature spreads are also
remarkably small (about 4 degrees between 25th and 75th
percentiles) considering the extended range of the forecast, so
confidence is high that we will see above-normal temperatures
throughout much of the work week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1207 AM CDT Fri May 6 2022
Widespread showers and thunderstorms are ongoing and will
gradually shift northeast out of the area late tonight into Friday
morning. Low clouds should then stick around until late Friday
afternoon or evening.
&&
.HYDROLOGY...
Issued at 111 PM CDT Thu May 5 2022
Most of our river forecast points are currently above flood
stage. Flash flood guidance indicates areas of SW Missouri and SE
Kansas are still susceptible to flash flooding. Although rainfall
rates and total precipitation are not expected to be as great
tonight as they were Wednesday night, flooding will remain a
concern this evening through the overnight hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 10 AM CDT this morning for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flood Watch until 10 AM CDT this morning for KSZ073-097-101.
&&
SHORT TERM...Didio
LONG TERM...Didio
AVIATION...Titus
HYDROLOGY...DidioHazardous weather outlook, May 5, 8:37 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 837 PM CDT Thu May 5 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 837 PM CDT Thu May 5 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Showers and a few thunderstorms will move through the area tonight. Numerous low water crossings, creeks and rivers remain flooded from heavy rainfall this morning. Additional flooding will be possible overnight as rainfall moves through the area. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, May 5, 11:48 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM FLOOD 3 N GALENA 36.85N 93.46W
05/05/2022 STONE MO DEPT OF HIGHWAYS
STATE HIGHWAY AA IS CLOSED DUE TO FLOODING
AT THE JAMES RIVER AND CRANE CREEK.
&&
MBLocal storm report, May 5, 11:49 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 5 NNW PONCE DE LEON 36.94N 93.39W
05/05/2022 STONE MO LAW ENFORCEMENT
WATER RESCUE AT JAMES RIVER - HOOTENTOWN. NO
INJURIES.
&&
MBLocal storm report, May 5, 11:51 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM FLOOD 4 E HALLTOWN 37.19N 93.56W
05/05/2022 GREENE MO DEPT OF HIGHWAYS
OUTER ROAD CLOSED DUE TO FLOODING.
&&
MBLocal storm report, May 5, 11:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM FLOOD 4 E CROSS TIMBERS 38.02N 93.14W
05/05/2022 HICKORY MO DEPT OF HIGHWAYS
STATE HIGHWAY P IS CLOSED DUE TO FLOODING AT
STARKS CREEK.
&&
MBLocal storm report, May 5, 11:57 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM FLOOD 1 S HASTAIN 38.20N 93.18W
05/05/2022 BENTON MO DEPT OF HIGHWAYS
STATE HIGHWAY V IS CLOSED DUE TO FLOODING
ALONG DEER CREEK.
&&
MBLocal storm report, May 6, 12:00 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 AM CDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM FLOOD 1 SE FLORENCE 38.58N 92.96W
05/05/2022 MORGAN MO DEPT OF HIGHWAYS
STATE HIGHWAY BB IS CLOSED DUE TO FLOODING
AT GABRIEL CREEK.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:54 PM CDT | River Flood Warning | SGF | Jasper, Newton | 50 hr |
| May 6, 12:14 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| May 6, 12:27 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone, Webster | 6 hr |
| May 6, 9:45 AM CDT | Areal Flood Advisory | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 2 more | 34 hr |
| May 6, 10:00 AM CDT | Areal Flood Advisory | SGF | Camden, Christian, Dallas, Douglas, Greene, Laclede and 9 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.